Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 118, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 11, 2017, 5:48 PM CDT for Madison Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 5:48 PM CDT (22:48 UTC)
- Expired
- Aug 11, 2017, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WGUS54 KJAN 112248
FFWJAN
LAC065-120145-
/O.NEW.KJAN.FF.W.0118.170811T2248Z-170812T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
548 PM CDT FRI AUG 11 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Eastern Madison Parish in northeastern Louisiana...
* Until 845 PM CDT
* At 547 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain have
already fallen in a short amount of time. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Afton, Delta and Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3247 9113 3247 9110 3243 9104 3245 9098
3242 9096 3240 9099 3236 9100 3234 9091
3235 9090 3232 9090 3228 9095 3229 9098
3225 9097 3219 9100 3222 9100 3224 9103
3221 9111 3225 9113 3224 9120
$$
TW1 follow-up statement
398
WGUS74 KJAN 120141
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
841 PM CDT FRI AUG 11 2017
LAC065-120151-
/O.EXP.KJAN.FF.W.0118.000000T0000Z-170812T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison LA-
841 PM CDT FRI AUG 11 2017
...THE FLASH FLOOD WARNING FOR EASTERN MADISON PARISH WILL EXPIRE AT
845 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3247 9113 3247 9110 3243 9104 3245 9098
3242 9096 3240 9099 3236 9100 3234 9091
3235 9090 3232 9090 3228 9095 3229 9098
3225 9097 3219 9100 3222 9100 3224 9103
3221 9111 3225 9113 3224 9120
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 4:00 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 11, 4:00 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 400 PM CDT Fri Aug 11 2017 .DISCUSSION... Tonight and Saturday: Some isolated severe convection was seen over southeast AR this afternoon and still feel confident that the marginal potential will continue until mid evening primarily over the ArkLaMiss Delta. Boundary layer theta-e values are around 350K and CAPEs are still around 3000-4000 J/kg in this area. As the mid level wave that is driving this convection moves across the forecast area late tonight into Saturday, the old surface boundary to the north will move back south and help push the deep moisture southeast as PWs actually fall below 2 inches for the first time in days. The best convective coverage and locally heavy rainfall threat will be over south and eastern sections, while other areas will have chance to dry out somewhat with lesser coverage./26/ Saturday night through Friday... The period will start off with broad/flat sub-tropical ridging over the northern Gulf of Mexico, longwave troughing over the eastern third of the CONUS, ridging over the Inter-Mountain west and zonal westerly flow across the central portion of the country. A surface cold front is also progged to be dropping south over northern Mississippi. A few areas of mainly diurnally driven convection are expected to be ongoing across the area at the start of the period early Saturday evening, especially in the vicinity of the advancing front, but this activity should dissipate during the the early evening hours with loss of daytime heating. A shortwave trough over the Southern Plains will help to initiate an upstream MCS that will propagate east along the frontal boundary during the overnight hours into Sunday morning, but should still remain to our west by daybreak. Sunday through Tuesday, a wet and active pattern is expected to continue as the ArkLaMiss remains in westerly flow on the north side of the sub-tropical ridge with a series of shortwave troughs moving through the area on top of the aforementioned frontal boundary. Any remnant outflow boundaries from the upstream MCS could provide an enhanced focus for convection on Sunday in addition to frontal boundary itself. The front will drop south towards the I-20 corridor before retreating back north as a warm front late Tuesday as the sub- tropical ridging builds back into the ArkLaMiss. Flow oriented parallel to the frontal boundary will favor training convection in a moist environment characteristic of 2-2.4 inch PWATs and H850 ThetaE of 342-348K. In addition, the northern portion of the CWA will be on the nose of 90th percentile integrated water vapor transport values advecting in from our west. With that being said, the ongoing limited risk for flash flooding through Tuesday is warranted but a few tweaks were made on Sunday to focus the main flooding threat in the west. If the trend for training convection along the frontal boundary persists an area along and north of I-20 could need to be upgraded to an elevated threat for flash flooding on Monday and Tuesday with future outlooks. Widespread severe weather is not expected, but a few stronger and possibly isolated severe storms cannot be ruled out with gusty winds, especially where any pockets of enhanced instability materialize and in the vicinity of outflow boundary interactions and storm mergers, but will not mention in the HWO given spatial uncertainties. It's also important to note that some model differences exist in regards to the evolution of the front with the ECMWF keeping it further north and slower with the timing, whereas the latest GFS is much quicker and further south dropping the front south of I-20 by Sunday morning and shunting the bulk of the precip to the Hwy 84 corridor through Monday. The GFS appears too aggressive and overdone with the front, so will put more weight on the ECMWF solution at this point which keeps storm chances area wide. Wednesday through Friday, it looks like we'll finally get a "break" from the wet stretch of weather that has been plaguing the area. Sub- tropical ridging will build in over the Deep South on Wednesday with a 594dam high centered in the vicinity of the ArkLaTex through the rest of the period. The best rain chances look to shift to the eastern portions of the area away from the center of the ridge, however given the saturated soils and how wet it has been lately, at least isolated diurnal showers and storms cannot be ruled out at any one location. Temps are also expected to return to the 90s, which combined with 70s dewpoints and still moist ground could lead to the potential for heat stress concerns primarily in the Delta and north of I-20, although cloud cover and afternoon convection could help to hold temps down. /TW/ && .AVIATION... 18Z TAF discussion: MVFR ceilings early in the period will rise to VFR by mid afternoon with isolated to scattered showers and thunderstorms. Where storms occur, a brief lowering to IFR/MVFR conditions will be encountered. The convection will diminish by mid evening with MVFR conditions developing after midnight and continuing until mid morning Saturday./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 90 74 89 / 35 40 14 48 Meridian 74 89 74 90 / 40 54 18 38 Vicksburg 75 90 74 88 / 46 34 13 57 Hattiesburg 75 90 75 90 / 44 67 18 52 Natchez 75 89 74 88 / 41 37 14 56 Greenville 74 89 73 86 / 56 37 17 56 Greenwood 74 89 72 87 / 55 44 17 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/26
Hazardous weather outlook, Aug 11, 3:27 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 327 PM CDT Fri Aug 11 2017 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>030-032>038- 040>045-047>050-053-054-059-122030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott- Claiborne-Copiah-Jefferson- 327 PM CDT Fri Aug 11 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Isolated severe thunderstorms will be possible through the evening. Damaging winds will be the primary threat, however, some hail up to quarter size will also be possible. Flash flooding will remain possible, as well, through the evening hours, as locally heavy downpours pass over ground saturated by recent above normal amounts of precipitation. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Additional periods of heavy rainfall are possible across the region Sunday through Tuesday. Localized one to three inches of rain may occur in a short period of time. With saturated soils from recent heavy downpours, any additional heavy rain could result in flash flooding. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ026-MSZ031-039-051-060>062-122030- Concordia-Lowndes-Noxubee-Newton-Adams-Franklin MS-Lincoln- 327 PM CDT Fri Aug 11 2017 This hazardous weather outlook is for portions of northeast Louisiana, east central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Additional periods of heavy rainfall are possible across the region Sunday through Tuesday. Localized one to three inches of rain may occur in a short period of time. With saturated soils from recent heavy downpours, any additional heavy rain could result in flash flooding. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ046-052-056>058-063>066-072>074-122030- Kemper-Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 327 PM CDT Fri Aug 11 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Saturday Flash flooding will be possible Saturday as locally heavy downpours pass over ground saturated by recent above normal amounts of precipitation. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Additional periods of heavy rainfall are possible across the region Sunday through Tuesday. Localized one to three inches of rain may occur in a short period of time. With saturated soils from recent heavy downpours, any additional heavy rain could result in flash flooding. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ055-122030- Simpson- 327 PM CDT Fri Aug 11 2017 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Tonight through Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms will be possible through the evening. Damaging winds will be the primary threat, however, some hail up to quarter size will also be possible. Flash flooding will remain possible, as well, through the evening hours and again Saturday afternoon, as locally heavy downpours pass over ground saturated by recent above normal amounts of precipitation. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Additional periods of heavy rainfall are possible across the region Sunday through Tuesday. Localized one to three inches of rain may occur in a short period of time. With saturated soils from recent heavy downpours, any additional heavy rain could result in flash flooding. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 11, 4:03 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
403 PM CDT FRI AUG 11 2017
MSZ073-074-112130-
Lamar-Forrest-
403 PM CDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST AND EAST CENTRAL
LAMAR COUNTIES...
At 403 PM CDT, a strong thunderstorm was located over Hattiesburg,
moving southeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hattiesburg, Petal, Mclaurin, Sunrise and Rock Hill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3127 8945 3138 8926 3129 8914 3119 8914
3107 8930
TIME...MOT...LOC 2103Z 310DEG 12KT 3128 8931
NFSpecial weather statement, Aug 11, 4:26 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
426 PM CDT FRI AUG 11 2017
ARZ075-LAZ008-009-016-MSZ034-040-041-112200-
Chicot AR-Madison LA-East Carroll LA-West Carroll LA-Washington MS-
Sharkey MS-Issaquena MS-
426 PM CDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT COUNTY...
EAST CARROLL...NORTH CENTRAL MADISON AND CENTRAL WEST CARROLL
PARISHES...SOUTHERN WASHINGTON...ISSAQUENA AND NORTHWESTERN SHARKEY
COUNTIES UNTIL 500 PM CDT...
At 426 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles east of Wayside to near Darnell.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Estill around 435 PM CDT.
Darlove around 440 PM CDT.
Lake Providence around 445 PM CDT.
Transylvania and Alsatia around 450 PM CDT.
Fitler and Onward around 500 PM CDT.
Other locations impacted by these storms include Mayersville, Forest,
Arcola, Cary and Pioneer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3340 9097 3330 9076 3327 9076 3327 9073
3323 9073 3320 9068 3312 9070 3311 9068
3309 9068 3309 9067 3258 9103 3254 9110
3236 9127 3258 9145 3270 9156
TIME...MOT...LOC 2126Z 275DEG 30KT 3330 9093 3273 9140
NFSpecial weather statement, Aug 11, 4:44 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
444 PM CDT FRI AUG 11 2017
ARZ074-LAZ007-112215-
Ashley AR-Morehouse LA-
444 PM CDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 515
PM CDT...
At 443 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near North Crossett to near Strong.
Movement was southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
North Crossett and West Crossett around 455 PM CDT.
Crossett around 505 PM CDT.
Other locations impacted by these storms include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3315 9211 3316 9212 3316 9214 3320 9214
3321 9213 3321 9208 3324 9209 3325 9207
3331 9194 3301 9164 3284 9206 3287 9208
3293 9207 3297 9208 3301 9207 3303 9209
3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 2143Z 332DEG 17KT 3322 9198 3305 9236
NFSpecial weather statement, Aug 11, 5:03 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CDT FRI AUG 11 2017
LAZ009-016-MSZ040-041-047-112230-
Madison-East Carroll-Sharkey-Warren-Issaquena-
503 PM CDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN...SOUTHERN
ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES...
At 503 PM CDT, a strong thunderstorm was located near Transylvania,
moving southeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Valley Park, Transylvania, Alsatia, Mansford, Sondheimer, Fitler,
Eagle Bend, Omega and Onward.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3268 9127 3278 9097 3260 9078 3257 9086
3254 9088 3250 9097 3249 9099 3248 9100
3245 9118
TIME...MOT...LOC 2203Z 325DEG 15KT 3267 9110
NFSpecial weather statement, Aug 11, 5:09 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT FRI AUG 11 2017
LAZ024>026-MSZ059-060-112245-
Tensas-Catahoula-Concordia-Adams-Jefferson-
509 PM CDT FRI AUG 11 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN TENSAS...
NORTHERN CONCORDIA AND NORTHEASTERN CATAHOULA PARISHES...WESTERN
JEFFERSON AND NORTHEASTERN ADAMS COUNTIES...
At 509 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Helena to near Wallace Ridge. Movement
was southeast at 20 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Waterproof around 520 PM CDT.
Jonesville around 530 PM CDT.
Wildsville around 535 PM CDT.
Church Hill and Frogmore around 545 PM CDT.
Other locations impacted by these storms include Harrisonburg, Sicily
Island and Ridgecrest.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3188 9158 3194 9134 3168 9113 3145 9187
3179 9192
TIME...MOT...LOC 2209Z 334DEG 18KT 3186 9137 3173 9185
NFSpecial weather statement, Aug 11, 5:39 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
539 PM CDT FRI AUG 11 2017
LAZ007-112330-
Morehouse LA-
539 PM CDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOREHOUSE PARISH UNTIL
630 PM CDT...
At 538 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Beekman to 9 miles east of
Farmerville. Movement was south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Bastrop around 605 PM CDT.
Other locations impacted by these storms include Collinston, Mer
Rouge and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3290 9208 3297 9186 3263 9173 3258 9193
3261 9193 3266 9191 3266 9194 3271 9197
3270 9202 3271 9204 3270 9204 3269 9205
3270 9205 3270 9206 3273 9207 3274 9205
3276 9206 3279 9205 3284 9206 3289 9208
TIME...MOT...LOC 2238Z 349DEG 21KT 3290 9192 3279 9225
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:04 PM CDT | Special Weather Statement | JAN | Catahoula | 41 min |
| Aug 11, 2:34 PM CDT | Special Weather Statement | JAN | Morehouse | 26 min |
| Aug 11, 3:52 PM CDT | Special Weather Statement | JAN | Franklin | 23 min |
| Aug 11, 4:26 PM CDT | Special Weather Statement | JAN | East Carroll, West Carroll | 34 min |
| Aug 11, 5:09 PM CDT | Special Weather Statement | JAN | Catahoula | 36 min |
| Aug 11, 5:39 PM CDT | Special Weather Statement | JAN | Morehouse | 51 min |
| Aug 11, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 52 min |
| Aug 11, 6:48 PM CDT | Special Weather Statement | JAN | Richland | 27 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.